Montana, 2004

Hail in Montana, March 26, 2004

March 26, 2004 · NWS GGW · 5 events in 2 counties and zones

5 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before the first event at Mar 26, 2:50 PM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Mar 26, 2:50 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
250 PM MST FRI MAR 26 2004

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SUNDAY...
UPPER LEVEL LOW CURRENTLY OFF THE WEST COAST WILL BEGIN TO MOVE
INLAND AND WILL PROGRESS TO NORTH OF AREA IN THE NEXT COUPLE OF
DAYS.  THIS ALONG WITH SURFACE LOW IN SOUTHERN MONTANA WILL BRING
UNSETTLED WEATHER INTO NORTHEAST MONTANA FOR TONIGHT INTO TOMORROW.
TONIGHT THE LOW WILL ALSO BRING A CHANCE FOR SOME THUNDERSTORMS IN
THE SOUTHEAST PART OF THE AREA.  SATURDAY THE UPPER LEVEL LOW AND
TROUGH KEEP CLOUDS AND AND CHANCE OF PRECIPITATION IN THE MOST OF
NORTHEAST MONTANA.  ALL MODELS AGREE ON GENERAL PATTERN.

AS FOR SUNDAY THE A SURFACE HIGH PRESSURE SNEAKS INTO THE AREA.  AND
SUNDAY SHOULD BE DRY. TEMPERATURES WILL REMAIN ABOVE NORMAL.  TLSJR

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...
UPPER RIDGE BUILDS INTO MONTANA AT THE BEGINNING OF THE WEEK. MODELS
IN GOOD AGREEMENT WITH THE PLACEMENT OF UPPER RIDGE AND WARMING
TREND. HOWEVER...12Z GFS SOMEWHAT SLOWER WITH THE WARM AIR ADVECTION
ON MONDAY. WILL NOT MAKE DRASTIC CHANGES IN TEMPERATURES AT THIS
POINT. NORTHERN VALLEY AND DANIELS COUNTY SHOULD STILL BE SNOW
COVERED AT THE BEGINNING OF THE WEEK. WILL LOWER THEIR HIGHS FOR
MONDAY AND TUESDAY.

GFS SLOWS THE TIMING OF A MID WEEK COLD FRONT. 00Z RUN TIMED THE
FRONT FOR WED AFTERNOON. THE 12Z RUN WAITS UNTIL THU EVENING. ECMWF
IS TIMING THE FRONT FOR WED NIGHT. WILL RAISE WED HIGHS A FEW
DEGREES BUT WILL HOLD OFF ON MAKING WED AS WARM AS TUE. SHORTWAVE
MOVES ACROSS THE FORECAST AREA ON THU. WILL MAINTAIN GOING FORECAST
FOR A SLIGHT CHANCE OF RAIN WED NIGHT AND THU FOR THESE SYSTEMS.

UPPER RIDGE REBOUNDS ON FRIDAY WITH DRY WEATHER EXPECTED. FORRESTER

&&

.HYDRO...SNOW MELT WILL CONTINUE THE NEXT SEVERAL DAYS ACROSS THE
REMAINING SNOW COVERED AREAS NORTH OF US 2. VARIOUS BRANCHES OF THE
POPLAR RIVER ARE BEGINNING TO FLOW AND ARE EXPECTED TO GRADUALLY
RISE OVER THE WEEKEND. A SMALL STREAM FLOOD ADVISORY IS IN EFFECT
FOR VALLEY...DANIELS AND CENTRAL AND NORTHERN PHILLIPS COUNTIES.

THE MILK RIVER IS FORECASTED TO BEGIN RISING OVER THE WEEKEND. THE
RIVER FORECAST CENTER HAS THE MILK RIVER REACHING FLOOD STAGE NEXT
WEEK. WILL KEEP THE FLOOD WATCH IN EFFECT FOR THE MILK RIVER.

&&

.GGW WATCHES/WARNINGS/ADVISORIES...
 FLOOD WATCH FOR MILK RIVER IN VALLEY COUNTY UNTIL TUESDAY
MORNING.
 SMALL STREAM FLOOD ADVISORY FOR MOST OF PHILLIPS
COUNTY...VALLEY  AND DANIELS COUNTIES THROUGH 4PM SUNDAY.

&&
Hazardous weather outlook, Mar 26, 2:43 PM MST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
243 PM MST FRI MAR 26 2004

MTZ016>027-059>062-271300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY COUNTY-
DANIELS-DAWSON-EAST ROOSEVELT-GARFIELD-MCCONE-NORTH VALLEY-
NORTHERN PHILLIPS-PETROLEUM-PRAIRIE-RICHLAND-SHERIDAN-
SOUTHWEST PHILLIPS-WESTERN ROOSEVELT COUNTY-WIBAUX-
INCLUDING THE CITIES OF...CIRCLE...CULBERTSON...GLASGOW...GLENDIVE...
JORDAN...MALTA...OPHEIM...PLENTYWOOD...SCOBEY...SIDNEY...TERRY...
WHITEWATER...WIBAUX...WINNETT...WOLF POINT AND ZORTMAN
243 PM MST FRI MAR 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA

.DAY ONE...

A SEVERE WEATHER OUTLOOK REMAINS IN EFFECT ISSUED FOR THE POSSIBILITY
OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON UNTIL MIDNIGHT TONIGHT
FROM SIDNEY TO GLENDIVE AND SOUTH. SEE GTFSPSGGW OR WWUS85 KGGW FOR
DETAILS.

A FLOOD WATCH IS IN EFFECT FOR THE MILK RIVER IN VALLEY COUNTY. SEE
GTFFLSGGW OR WGUS85 KGGW FOR DETAILS.

ALSO A SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR PHILLIPS...
VALLEY AND DANIELS COUNTIES. SEE GTFFLSGGW OR WGUS85 KGGW FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...

WARMER WEATHER IS EXPECTED TO ARRIVE EARLY NEXT WEEK WITH SNOW MELT
POSSIBLY AGGRAVATING SMALL STREAMS IN VALLEY...ROOSEVELT...DANIELS
AND SHERIDAN COUNTIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, McCone

When
March 26, 6:14 PM MST
Where
McCone County, 1 mi W of Circle
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.417, -105.617

Hail, McCone

When
March 26, 7:00 PM MST to 7:05 PM MST
Where
McCone County, 5 mi E of Vida
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.833, -105.400

Hail, Richland

When
March 26, 7:37 PM MST
Where
Richland County, 12 mi NNE of Lambert
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.517, -104.367

Hail, Richland

When
March 26, 7:37 PM MST
Where
Richland County, 29 mi NW of Lambert
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.650, -104.900

Hail, Richland

When
March 26, 8:11 PM MST
Where
Richland County, 18 mi NW of Sidney Richland Arpt
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
47.883, -104.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388842, 5388841, 5388839, 5388840, 5388843.